| Catalog Number |
208-23-18 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
07/10/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation summary: the cc tibial insert with serial number: (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.The cause of the patient's condition and revision surgery as related to the devices cannot be conclusively determined, insufficient information.These devices are used for treatment not diagnosis.
Event or Problem Description
It was reported via legal documentation that a patient had a left total knee arthroplasty first revision on (b)(6) 2015, and then experienced second revision surgical procedure on (b)(6) 2017 approximately 1 year and 8 months after first revision implant.No images were provided.There is no other information available.
Event or Problem Description
Revision operative report of 10 jul 2017- irrigation and debridement knee liner exchange - wound class: clean left.Diagnosis: left knee acute periprosthetic infection.The patient was awoken from anesthesia without incident trans-the pacu in stable condition.Post-operative plan: the patient be allowed to weight-bear as tolerated.He will receive perioperative antibiotics and be started on dvt prophylaxis.He will be discharged home from the hospital when they are comfortable and have met all pt goals.Implanted- zimmer devices.There is no other information available.
Additional Manufacturer Narrative
H3.Investigation - the cc tibial insert with serial number (b)(6)is confirmed to have been packaged in a vacuum bag that does not contain evoh.The cause of the patient's infection and revision surgery as related to the devices cannot be conclusively determined, however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.There is no mention of device malfunction or wear in the operative report.These devices are used for treatment not diagnosis.